Tag Archives: Seroquel

Another drug induced cause of Dystonia

I suffered from depression almost my whole life (still do). Every medication tried or combination did not help. I was put on Seroquel (a “newer”) for “mood control”. For 10 years I drifted from treater to treater, each one simply re-writing more refills for Seroquel. Once in a while someone might notice involuntary jaw movements and casually prescribe Cogentin. But nothing changed and I was soon seeing another provider. After 1O years and 80 pounds heavier I decided to stop the Seroquel myself. Exactly 3 months later the movements started. My head constantly tilted to the left and was always moving. The pain got worse and worse as the symptoms did. However, I was one of the lucky ones. Right away I went to a local neurologist who said it was Tardive Dyskenesia and referred me to the movement center in one of our many hospitals in Boston. They diagnosed it as dystonia after just 1 appointment. Some people are surprised that Seroquel would cause this life-long condition. It wasn’t on the list of the “worse” meds. But I am living proof and whenever I come in contact with someone taking it or any other neuroleptic I give them my strong warning.